I'll try to be as brief as I can
About a year ago I suffered with an ear infection that lasted me about two weeks. I never went to the doctor, but always tried home remedies. I tried alot of things but didn't help. One day I spoke to my mom, & told her I had alot of pain. One of the neighbor's kindly gave her some ACETAMINOPHEN (I forgot the dosage wheter it was 600mg or 6,000mg). She told them I had a really bad toothache that's why they gave me a high dose. I don't really remember whether I took 1 pill or 2, but that's when the problems started. After a day or so a whole bunch of bad thoughts began to pour into my head as I watched bad things on TV. Then I began to have suicidal & thoughts about homicide, but never wanting to do it. I went to the hospital & they said I was depressed & also had high blood pressure. They began to give me alot of meds (which im off now). About two months ago I spoke to my mental health doctor & she said I could try to let go of the only antidepressant (it was a really low doze 25mg). I was feeling good, it wasn't till about 2 weeks ago that some doctor prescribed me ACETAMINOPHEN (cause I triped and broke a tooth). I was taking a 360mg tablet at night for pain for about 4 or 5 nights. During the days I was taking it I felt zoned out, tired, and sleepy. Then I started to feel a little down, and depressed I guess but not as bad as before but some.
SO MY QUESTION IS THIS.. COULD ACETAMINOPHEN BE TO BLAME?
HAS ANYONE EXPERIENCED SOMETHING LIKE IT?
asked byAguilarswag (0)
Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!
on September 04, 2015
at 11:50 AM
Apparently, acetaminophen has emotional effects. One study found depression as an effect for about twice as many women as men. The depression effect was also something that increased with age. Roughly ~5 percent of twenty-somethings reporting depression, increasing to ~20 percent in their sixties. In another study, measuring how folks felt about judging pleasant or unpleasant imagery, acetaminophen seemed to lower the highs and raise the lows as though to even out emotional stimuli.
So it seems that it can have emotional effects for sure. Finding out what, and how intense that effect could be is not so easy to predict.
Thanks for reading,